Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Getting change in taste during menopause. Normal?

User rating for this question
Very Good
Answered by

Practicing since : 1976
Answered : 1872 Questions
I am a 53 year old woman going through menapause.. I have always had a good sense of smell but now it is worse. Smells are so strong that I have to go to another room or go outside to get fresh air. And that is just when my husband uses onions on things. Just little smells upset more than they used too. Also my taste has changed. That has just changed in the last week. Its like things dont taste the same. Things make me have an after taste and sometimes makes me feel sick....
Posted Wed, 20 Feb 2013 in Women's Health
Answered by Dr. Rajiv K Khandelwal 1 hour later

Thank you for your query.

During menopausal period it is not unusual for ladies to observe the changes in smell and taste that you have described. With passage of time these changes settle down and one is back to normal. Though they are troublesome but nothing much can be done and I suggest you not to think about it. I can understand that it is easier said then done.

I hope I have responded to your query to your satisfaction. Please feel free to revert back in case you need any clarifications or would like to share more facts.

Wishing you all the best.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor